Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2014, 12:13 AM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2014, 12:13 AM CDT (05:13 UTC)
- Expired
- May 11, 2014, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS53 KLSX 110513 SVRLSX MOC071-073-139-219-110600- /O.NEW.KLSX.SV.W.0107.140511T0513Z-140511T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1213 AM CDT SUN MAY 11 2014 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... EXTREME NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI... MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI... WEST CENTRAL WARREN COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 100 AM CDT * AT 1208 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG SPRING...AND MOVING SOUTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... HERMANN...RHINELAND...MCKITTRICK AND BERGER. THIS WARNING INCLUDES DEUTSCHHEIM HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3881 9112 3859 9124 3875 9162 3889 9153 TIME...MOT...LOC 0513Z 296DEG 23KT 3880 9148 HAIL...1.00IN WIND...<50MPH $$ CVKING
2 follow-up statements
163 WWUS53 KLSX 110532 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1232 AM CDT SUN MAY 11 2014 MOC071-073-139-219-110600- /O.CON.KLSX.SV.W.0107.000000T0000Z-140511T0600Z/ FRANKLIN MO-GASCONADE MO-MONTGOMERY MO-WARREN MO- 1232 AM CDT SUN MAY 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL WARREN...MONTGOMERY...EXTREME NORTHERN GASCONADE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 100 AM CDT... AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HERMANN...AND MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BERGER. THIS WARNING INCLUDES DEUTSCHHEIM HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3885 9145 3881 9112 3859 9124 3870 9150 TIME...MOT...LOC 0532Z 278DEG 20KT 3875 9139 HAIL...1.00IN WIND...<50MPH $$ CVKING
687
WWUS53 KLSX 110541
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT SUN MAY 11 2014
MOC071-073-139-110551-
/O.CAN.KLSX.SV.W.0107.000000T0000Z-140511T0600Z/
FRANKLIN MO-GASCONADE MO-MONTGOMERY MO-
1241 AM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY...EXTREME NORTHERN
GASCONADE AND NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3884 9137 3881 9112 3866 9120 3868 9129
3871 9131 3870 9134 3871 9141
TIME...MOT...LOC 0541Z 278DEG 20KT 3874 9133
$$
MOC219-110600-
/O.CON.KLSX.SV.W.0107.000000T0000Z-140511T0600Z/
WARREN MO-
1241 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WARREN
COUNTY UNTIL 100 AM CDT...
AT 1237 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF HERMANN...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL WARREN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3884 9137 3881 9112 3866 9120 3868 9129
3871 9131 3870 9134 3871 9141
TIME...MOT...LOC 0541Z 278DEG 20KT 3874 9133
HAIL...1.00IN
WIND...<50MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:56 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 10, 9:56 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 956 PM CDT Sat May 10 2014 .UPDATE: Issued at 949 PM CDT Sat May 10 2014 Convection has morphed into broken line that should reach STL area by around 04z. Have not talked to SPC yet about any extension of watch, but that is certainly a possibility. While complex works SE, WAA in its wake is already producing non-severe convection in a broad band along and E of a KCOU-Chilicothe line, with additional upstream convection over E KS. With sustained WAA across the area, and fairly unstable air advecting into the region, see no true and sustained break in the convection. In other words...it's gonna be a long night. Truett && .SHORT TERM: (Through Late Tonight) Issued at 332 PM CDT Sat May 10 2014 Certainly appears that one or more rounds of intense convection are in the offing for the CWA tonight. However, the devil is in the details, and the exact specifics of evolution of this/these threats remain uncertain at this time. Almost all of the guidance suggests storms will continue to intensify over west central and/or northwest MO over the next few hours, with additional more hit and miss convection possible further E in our CWA near/S of warm front (near a KJEF-KMVN line as of 20z) where MLCAPES are now 2000-2500j/kg but AMS is apparently being suppressed by overall lack of forcing as well as weak cap noted on 19z KSGF sounding. Given the amount of large scale shear and instability any storm that manages to form over the next few hours could become severe, but primary concern will be for convection developing west of our CWA to grow upscale into a large complex that will push east-southeast into the CWA during the evening. While they differ in timing and somewhat in location, all of the explicit models are suggesting this type of scenario. While hail and damaging winds may be the greatest threats, the possibility of tornadoes will also exist near the warm front. Heading into the late evening and overnight hours, increasing low level jet should lead to additional development in the wake of the first complex as it interacts with cool pool left behind this evening's convection. Think any additional convection overnight may be slightly further north, but of course that depends on where the first round of storms track. While exact location of the E-W QPF axis varies between the different solutions, there does appear to be a fairly high threat of several rounds of convection training across the area, so have added the have added mention of heavy rain over about the N 2/3 of the CWA. Truett .LONG TERM: (Sunday through Next Saturday) Issued at 332 PM CDT Sat May 10 2014 Eventual evolution of late night convection will play a large role on how Sunday's storm threat plays out, and we should have a better handle on this as we watch how storms play out during the overnight hours. In general, expect some threat during the morning as the overnight convection winds down, and then all of the models indicate heights building fairly rapidly during the day as the upper low digs into the 4 corners region. This would suggest suppression of much of the afternoon convection, but models disagree on how much capping will occur. For now have pretty much maintained going forecast with chance pops primarily along and east of the Mississippi River for the afternoon hours. There should be a lull in convection for much of the area Sunday evening, with thunderstorms overspreading the CWA from NW to SE late Sunday night-Monday-Monday night as upper system and associated strong cold front sweeps into the Mississippi Valley. Some precip, primarily showers, should linger over the area on Tuesday (and especially over the SE half of the CWA), as upper trof slowly works its way east. Since the front should be over the Ohio Valley by this time our entire CWA will be in much cooler air. This should mean dramatically cooler temperatures than those of the next few days, with Tuesday's highs generally in the 60s. Very cool weather appears to be on tap for the remainder of next week as an unseasonably strong upper level trof becomes parked over the nation's midection. Along with the below average temperatures, this should also mean periodic shower chances for much of the CWA. Truett && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 525 PM CDT Sat May 10 2014 Convection in western MO is expected to congeal into a line and reach the TAF sites between 01-04z. Depending on where the warm front is and where any strong outflow boundaries are located when the low level jet intensifies tonight, a second line of thunderstorms may develop overnight. Scattered thunderstorms are possible again tomorrow afternoon, but confidence in timing is too low to include in the TAFs at this time. Specifics for KSTL, KSUS, KCPS: Convection in western MO is expected to congeal into a line and reach the St. Louis metro area between 02-04z. Depending on where the warm front is and where any strong outflow boundaries are located when the low level jet intensifies tonight, a second line of thunderstorms may develop overnight. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 3:54 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT SAT MAY 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ALL POSSIBLE. AREAS OF HEAVY RAIN CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION SUNDAY THROUGH MONDAY NIGHT. SOME OF THE STORMS ON SUNDAY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE STORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. TRUETT
In the hours before
Local storm report, May 10, 11:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST ALTON 38.90N 90.15W
05/10/2014 M46 MPH MADISON IL TRAINED SPOTTER
TEMPERATURE DROPPED 8 DEGREES IN 6 MINUTES.
&&
FUCHSLocal storm report, May 10, 11:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL GODFREY 38.97N 90.19W
05/10/2014 E0.50 INCH MADISON IL AMATEUR RADIO
NUMEROUS REPORTS OF PEA TO MARBLE SIZE HAIL IN THE
GODFREY AND ALTON AREAS RECEIVED BY HAM OPERATORS.
&&
FUCHSLocal storm report, May 10, 11:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM HAIL FOSTERBURG 38.97N 90.08W
05/10/2014 M0.25 INCH MADISON IL TRAINED SPOTTER
&&
CARNEYLocal storm report, May 10, 11:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL OTTERVILLE 39.05N 90.40W
05/10/2014 E0.88 INCH JERSEY IL AMATEUR RADIO
MARBLE TO NICKEL SIZED HAIL.
&&
FUCHSLocal storm report, May 11, 12:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 1 NW BETHALTO 38.91N 90.06W
05/10/2014 E1.00 INCH MADISON IL AMATEUR RADIO
&&
FUCHSLocal storm report, May 11, 12:05 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL 3 ESE WILLIAMSBURG 38.90N 91.65W
05/10/2014 M1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:06 PM CDT | Tornado Warning | LSX | Monroe, Shelby | 24 min |
| May 10, 7:27 PM CDT | Tornado Warning | LSX | Marion, Monroe, Shelby | 33 min |
| May 10, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Pike, Ralls | 48 min |
| May 10, 8:12 PM CDT | Tornado Warning | LSX | Pike, Ralls | 33 min |
| May 10, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 42 min |
| May 10, 8:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 43 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 40 min |
| May 10, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 52 min |
| May 10, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 40 min |
| May 10, 9:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 51 min |
| May 10, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| May 10, 10:49 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 41 min |
| May 10, 11:05 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 55 min |
| May 10, 11:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 42 min |
| May 11, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 52 min |
| May 11, 12:32 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 43 min |
| May 11, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 50 min |
| May 11, 1:17 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 43 min |
| May 11, 1:19 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 41 min |
| May 11, 11:12 AM CDT | River Flood Warning | LSX | Lincoln | 45 hr |
| May 11, 2:05 PM CDT | River Flood Warning | LSX | Lincoln | 18 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.